Request Legal Help Now - Free
LAWSUITS NEWS & LEGAL INFORMATION

Woman with SJS Released from Hospital

. By
Fresno, CAA young woman who developed Stevens Johnson syndrome (SJS) after taking a pill given to her by a friend has now been released from the hospital. The patient, 19-year-old Yassmeen Castanada, still faces a long road to recovery, with the SJS symptoms having affected 90 percent of her body. Castanada has also undergone multiple surgeries to remove damaged skin and developed a variety of infections during her SJS ordeal.

Castanada’s SJS turmoil began back around Thanksgiving, when she was not feeling well and took a pill given to her by a friend. Shortly afterwards, her eyes, nose and throat began to burn. According to ABC News (1/22/15), Castanada was rushed to the hospital where she spent approximately two months with SJS. During her time in the hospital, she developed blisters over her body, was put on a ventilator and developed blood and urine infections.

SJS is an allergic reaction to medication that can occur at any time, even in medications that have not previously resulted in an allergic reaction in the patient. It causes burn-like blisters over the patient’s skin, lips and mucous membranes and can result in the patient’s skin falling off. SJS and its more severe form, toxic epidermal necrolysis, can be fatal. Even in patients who survive their ordeal, the effects are often permanent, including blindness or vision problems, skin problems and organ damage.

Lawsuits have been filed against some drugmakers alleging they did not properly warn patients about the risks associated with the use of their medication. Some medications, for example, warn about the risk of an allergic reaction but do not warn about the symptoms to watch for, nor do they disclose how serious the allergic reaction is. Further, they do not always warn that the patient should stop using the medication if an allergic reaction appears.

Although SJS is rare, WTSP (1/21/15) reports that two young boys have been treated for the syndrome in a Tampa Bay hospital in the past month. According to the report, 16-year-old Sean Bartell died after being admitted to the hospital on December 12 for toxic epidermal necrolysis. Six-year-old Kyan Ngyen was admitted with SJS but doctors believe he will recover.

Toxic epidermal necrolysis (TEN) is a more severe form of SJS. Patients are diagnosed with TEN when more than 30 percent of their body is affected by the condition. SJS is often first marked by flu-like symptoms that progress into burning, rash and blisters.

READ ABOUT STEVENS JOHNSON SYNDROME (SJS) LAWSUITS

Stevens Johnson Syndrome (SJS) Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Stevens Johnson Syndrome (SJS) claim at no cost or obligation.

READER COMMENTS

Posted by

on
SJS FROM TEGRETOL

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com
Request Legal Help Now! - Free